Hypothyroid myopathy as a complication of interferon alpha therapy for chronic hepatitis C virus infection.

Détails

ID Serval
serval:BIB_C6B98B30C7B3
Type
Article: article d'un périodique ou d'un magazine.
Sous-type
Etude de cas (case report): rapporte une observation et la commente brièvement.
Collection
Publications
Titre
Hypothyroid myopathy as a complication of interferon alpha therapy for chronic hepatitis C virus infection.
Périodique
British journal of rheumatology
Auteur(s)
Ghilardi G., Gonvers J.J., So A.
ISSN
0263-7103
Statut éditorial
Publié
Date de publication
1998
Peer-reviewed
Oui
Volume
37
Numéro
12
Pages
1349-51
Langue
anglais
Notes
Publication types: Case Reports ; Journal Article - Publication Status: ppublish
Résumé
Interferon alpha (IFN-alpha) therapy is associated with a number of immunological side-effects, including autoimmune diseases and a 10% prevalence of thyroiditis. Hepatitis C virus (HCV) infection itself predisposes to autoimmune phenomena including hypothyroidism and myositis. The development of clinical hypothyroidism in the presence of positive thyroid antibodies in patients infected with HCV and treated with IFN-alpha suggests a possible association between the viral disease and the therapy. HCV infection may predispose to autoimmune thyroid disease and IFN-alpha therapy may secondarily lead to the development of thyroid dysfunctions. We report the single case of a female patient who developed a severe proximal myopathy in conjunction with primary hypothyroidism (Hoffmann's syndrome) secondarily to IFN-alpha therapy for HCV infection. This case highlights the need for careful clinical and biological monitoring for potential side-effects in such patients.
Mots-clé
Adult, Female, Hepatitis C, Chronic, Humans, Hypothyroidism, Interferon-alpha, Myositis, Thyroiditis, Autoimmune
Pubmed
Web of science
Création de la notice
25/01/2008 9:38
Dernière modification de la notice
03/03/2018 21:18
Données d'usage